Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 251, NWS Louisville, KY

May 23, 2011Harrison County, Indiana; Breckinridge County, Meade County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 23, 2011, 3:57 AM EDT for Harrison County, Indiana; Breckinridge County, Meade County, Kentucky. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 3:57 AM EDT (07:57 UTC)
Expired
May 23, 2011, 4:30 AM EDT
In force
33 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Harrison County, IN, Breckinridge County, KY, Meade County, KY

The radar

The Louisville radar (KLVX), 18 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 4:16 AM EDTTSTM WND DMG1 Ne Evans Landing, INTWO TREES DOWN ON RABBIT HASH ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-573 J/kg
Mixed-layer LCL
2220 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WUUS53 KLMK 230757
SVRLMK
INC061-KYC027-163-230830-
/O.NEW.KLMK.SV.W.0251.110523T0757Z-110523T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
357 AM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHWESTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 430 AM EDT/330 AM CDT/

* AT 253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM UNION STAR TO GRAYSVILLE...MOVING NORTHEAST AT 45 MPH. NICKEL
  SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  BRANDENBURG...
  ANDYVILLE AND BEECHLAND...
  CEDAR FLAT AND LODALE...
  NEW AMSTERDAM AND ROCK HAVEN...
  PILCHER LANDING AND HUGHES LANDING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3824 8618 3801 8597 3800 8601 3794 8599
      3786 8601 3774 8629 3799 8652
TIME...MOT...LOC 0757Z 227DEG 38KT 3798 8643 3782 8626
WIND...HAIL 60MPH 0.88IN

$$

RS
2 follow-up statements
390 
WWUS53 KLMK 230809
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
409 AM EDT MON MAY 23 2011

KYC027-230819-
/O.CAN.KLMK.SV.W.0251.000000T0000Z-110523T0830Z/
BRECKINRIDGE KY-
309 AM CDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRECKINRIDGE
COUNTY IS CANCELLED...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3824 8618 3801 8597 3800 8601 3793 8599
      3786 8601 3782 8617 3805 8638
TIME...MOT...LOC 0809Z 227DEG 38KT 3806 8628 3798 8618
          3786 8610

$$

INC061-KYC163-230830-
/O.CON.KLMK.SV.W.0251.000000T0000Z-110523T0830Z/
HARRISON IN-MEADE KY-
409 AM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR MEADE AND SOUTHWESTERN HARRISON COUNTIES...

AT 407 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LODALE TO MIDWAY TO MAPLES CORNER...MOVING NORTHEAST
AT 45 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  BRANDENBURG...
  ROCK HAVEN AND GRAHAMTON...
  PILCHER LANDING AND HUGHES LANDING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3824 8618 3801 8597 3800 8601 3793 8599
      3786 8601 3782 8617 3805 8638
TIME...MOT...LOC 0809Z 227DEG 38KT 3806 8628 3798 8618
          3786 8610
WIND...HAIL 60MPH 0.88IN

$$

RS
341 
WWUS53 KLMK 230829
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
429 AM EDT MON MAY 23 2011

INC061-KYC163-230839-
/O.EXP.KLMK.SV.W.0251.000000T0000Z-110523T0830Z/
HARRISON IN-MEADE KY-
429 AM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR MEADE AND SOUTHWESTERN
HARRISON COUNTIES WILL EXPIRE AT 430 AM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3824 8618 3801 8597 3800 8601 3793 8599
      3786 8601 3782 8617 3805 8638
TIME...MOT...LOC 0829Z 227DEG 38KT 3820 8608 3812 8598
          3800 8590

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:13 AM EDT, 44 minutes earlier.

Area forecast discussion, May 23, 3:13 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 AM EDT MON MAY 23 2011

.SHORT TERM (TODAY AND TONIGHT)...

WELL...MCS MOVING TOWARDS CWA WHICH WILL BE PRODUCING MDT-HEAVY
RAINFALL AND PROLIFIC LIGHTNING STARTING AROUND 0730Z ACROSS FAR WRN
CWA AND STICKING AROUND TIL AROUND DAYBREAK. NEARLY EVERY FCST GRID
PT WILL RECEIVE RAINFALL...WITH THE MOST ACROSS SRN IN. THE MOST
POTENT PORTION OF THE MCS WILL BE THE LEADING EDGE WHERE SOME 30-35
MPH WINDS ARE POSSIBLE. AHEAD OF THE LINE IS WAA CONVECTIVE
STORMS BEING FUELED BY SSWLY LLVL JET OF 50 KTS THROUGH THE HUMID
AIRMASS ENSCONCED OVER THE AREA WITH SSWLY FLOW. THESE ISOL STORMS
COULD PRODUCE 1/2 TO 1 INCH HAIL AND VERY HEAVY RAIN.

WELL-MIXED BOUNDARY LAYER AND FALLING PRESSURE IN RESPONSE TO WI/MN
LOW SHOULD ALLOW WARM SSWLY WINDS OF 10-20 WITH GUSTS TO DOMINATE
THIS AFTERNOON WHICH IS ALSO WHY I WENT ABV MOS TEMPS DESPITE
CLOUDINESS.

AFTER THE LINE OF STORMS PASSES THROUGH BY 14Z...AND THEN WE SHOULD
HAVE A LULL WITH MID AND HIGH LEVEL CLOUDS INHIBITING MUCH
DEVELOPMENT SO FROM 14-19Z WE HAVE SLGHT CHC POPS.  BY 20Z CLOUDS
WILL HAVE THINNED SOMEWHAT AND MODEL SOUNDINGS DENOTING 2200
(GFS)-3000 J/KG MUCAPE (LOCAL WRF)...SOME MID LEVEL DRY
AIR...SOMEWHAT STEEP H7-H5 LAPSE RATES AND LIS -5--8. WITH
CONVECTIVE TEMPERATURES AROUND 84...SCT STORMS SHOULD REFIRE...AND
THOSE THAT DUE WILL QUICKLY BECOME STRONG TO SEVERE WITH VERY HEAVY
RAIN...DAMAGING DOWNBURST WINDS...AND MORE HAIL TODAY WITH WBZ
<12K.  IN ADDITION THE HRR SHOWING NEW STORMS REDEVELOPING OVER
AR/WRN KY AND ADVECTING NEWD. THESE STORMS SHOULD WEAKEN BY 03Z.

AFTER 06Z...SPC WRF AND NAM DENOTING NEW MCS DEVELOPING OVER AR AND
MOVING ACROSS NRN 2/3 OF CWA TOWARDS DAYBREAK SO I INCREASED POPS TO
LIKELY...WHICH JIVES WELL WITH NWS IND AND ILN. THESE COULD PRODUCE
SIGNIFICANT LATE NIGHT RAINFALL AND LIGHTNING.

.LONG TERM (MONDAY - SUNDAY)...

NOT MUCH CHANGE IN THIS FORECAST PACKAGE FROM ONGOING FORECAST.
ABOVE NORMAL PRECIPITABLE WATERS AND TEMPERATURES ALONG WITH
ENHANCEMENT FROM MULTIPLE SHORTWAVES MOVING THROUGH SOUTHWEST FLOW
ALOFT WILL KEEP IN THREAT FOR HIGH-END CHANCE TO LIKELY STORMS
TUESDAY THROUGH THURSDAY. WEDNESDAY NIGHT AND THURSDAY CONTINUE TO
LOOK LIKE THE BEST THREAT FOR ORGANIZED STORMS AS UPPER LOW MOVES
CLOSER TO THE REGION AND FORCES THE STALLED FRONTAL BOUNDARY TO OUR
NORTH NOW TO MOVE INTO THE AREA.

UPPER LOW LOOKS TO SETTLE OVER OR NEAR THE AREA FOR THE WEEKEND AND
HAVE NOT MADE CHANGES TO THE FORECAST THEN.

&&

.AVIATION (06Z TAF ISSUANCE)...

WELL...INITIAL FOCUS IS ON WARM SECTOR CONVECTION AHEAD OF THE MAIN
LINE OF STORMS OVER SE MO/NE AR. LLJ AXIS OF 50KTS AT 5K FUELING
STORMS WITH SLIGHTLY HIGHER SFC DEW POINTS FROM JUST SW OF LEX TO
JUST NE OF SDF. FOR THE MOMENT WILL HAVE AT MOST TSRA VCNTY AT LEX.
THE MAIN LINE OF STORMS WHICH IS NON SEVERE SHOULD GET INTO BWG AND
SDF BETWEEN 07-08Z AND LEX AROUND 09Z BRINGING MVFR CIGS AND VSBYS
AND A BUNCH OF LIGHTNING.  THE BOUNDARY LAYER WINDS ARE SUFFICIENT
FOR KEEP FOG AT A MINIMUM EXCEPT FOR POSSIBLY MVFR VSBY AT BWG.

THIS MCS COMPLEX WILL PULL OUT BETWEEN 11-13Z...WITH AN INORDINATE
AMOUNT OF LEFT OVER CLOUD DEBRIS WHICH WILL INHIBIT MUCH FURTHER
CONVECTIVE DEVELOPMENT UNTIL THE AFTN HOURS. THERE IS MUCH MORE
INSTABILITY THIS AFTN...AS THE MAGIC # CONVECTIVE TEMPERATURE WILL
BE MET IN THE MID 80S. WITH MUCAPES IN THE 2000-2700 J/KG
RANGE...LIS OF -5 TO -8...AND MDTLY STEEP  MID LEVEL LAPSE
RATES...AND SOME MID LEVEL DRY AIR....STORMS FROM 21-04Z WILL BE
STRONG TO SEVERE WITH IFR CIGS AND VSBYS. FOR NOW WILL KEEP TSRA
VCNTY FOR LATE AFTN HOURS AT SDF/BWG AND HAVE CB FOR NOW AT LEX.

THERE SHOULD BE GOOD AFTN MIXING IN THE LLVLS WITH INCREASING
PRESSURE GRADIENT FROM HEALTHY LOW OVER MN/WI TO ALLOW SOME SSW
WINDS OF 10-20 WITH SOME GUSTS IN THE 20S.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........JDG
LONG TERM.........RJS
AVIATION..........JDG
Hazardous weather outlook, May 23, 3:51 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 AM EDT MON MAY 23 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-240800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
351 AM EDT MON MAY 23 2011 /251 AM CDT MON MAY 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH MID MORNING. THESE
STORMS WILL PRODUCE VERY HEAVY RAINFALL...WITH AMOUNTS FROM A HALF
TO 1 INCH WITH HIGHER AMOUNTS IN STRONGER STORMS. IN ADDITION
THESE STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 50 MPH
...DANGEROUS CLOUD TO GROUND LIGHTNING AND SOME SMALL HAIL.

SCATTERED STORMS SHOULD REFIRE LATER THIS AFTERNOON DUE TO SURFACE
HEATING IN A VERY UNSTABLE ATMOSPHERE. STORMS THAT DO DEVELOP WILL
QUICKLY BECOME STRONG TO SEVERE. THE MAIN THREAT WILL BE DAMAGING
DOWNBURST WINDS...VERY HEAVY RAINFALL RATES AND LIGHTNING. SOME
STORMS MAY ALSO CONTAIN SOME LARGE HAIL. THESE STORMS WILL WEAKEN
BY MID TO LATE EVENING.

ANOTHER LARGER COMPLEX OF STORMS IS FORECAST TO DEVELOP OVER
ARKANSAS AND MOVE ACROSS THE AREA DURING THE LATE OVERNIGHT HOURS.
THESE STORMS WILL CONTAIN VERY HEAVY RAINFALL AND DAMAGING WINDS
ALONG WITH PROLIFIC LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH
WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS
LIGHTNING...THOUGH A FEW STORMS MAY BECOME STRONG TO SEVERE
PRODUCING DAMAGING WINDS.

MORE ORGANIZED STRONG THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS A
STORM SYSTEM TRACKS ACROSS THE OHIO VALLEY. SOME OF THESE STORMS
COULD PRODUCE STRONG GUSTY WINDS AS WELL AS HEAVY RAINFALL.
RAINFALL THIS WEEK WILL AVERAGE 1 TO 3 INCHES...WITH OVER 4 INCHES
POSSIBLE OVER SOUTHERN INDIANA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS...WIND DAMAGE...AND
HAIL OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

JDG

In the hours before

Special weather statement, May 23, 2:33 AM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
233 AM EDT MON MAY 23 2011

INZ077-078-092-230700-
CLARK-SCOTT-WASHINGTON-
233 AM EDT MON MAY 23 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...

AT 225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF SALEM...AND MOVING NORTHEAST AT
45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL ALSO IMPACT...
   SCOTTSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3865 8564 3841 8602 3841 8603 3847 8610
      3879 8574
TIME...MOT...LOC 0633Z 226DEG 39KT 3850 8597

RS
Special weather statement, May 23, 2:58 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
258 AM EDT MON MAY 23 2011

INZ076-083-084-089-KYZ023-230745-
CRAWFORD-DUBOIS-HANCOCK-ORANGE-PERRY-
258 AM EDT MON MAY 23 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 253 AM EDT/153 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES
NORTHWEST OF DALE TO 11 MILES NORTHWEST OF GRANDVIEW TO 8 MILES WEST
OF OWENSBORO...AND MOVING NORTHEAST AT 60 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HAWESVILLE...
  TELL CITY...
  PAOLI...
  JASPER...
  ENGLISH...
  MALTERSVILLE AND SAINT HENRY...
  CELESTINE AND DUBOIS...
  ELLSWORTH AND CUZCO...
  FRENCH LICK MUNICIPAL AIRPORT AND NORTON...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. IN ADDITION...MOTORISTS IN HIGH PROFILE VEHICLES
SHOULD USE CAUTION.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3844 8705 3853 8678 3853 8670 3856 8670
      3868 8634 3832 8636 3779 8672 3777 8683
      3783 8687 3783 8692 3788 8691 3790 8693
      3789 8698 3793 8699 3801 8678 3810 8679
      3813 8682 3819 8680 3821 8708 3832 8709
TIME...MOT...LOC 0657Z 241DEG 53KT 3828 8697 3807 8708
          3781 8719

RS
Special weather statement, May 23, 3:01 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 AM EDT MON MAY 23 2011

INZ079-230715-
JEFFERSON-
301 AM EDT MON MAY 23 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF MADISON...AND MOVING
NORTHEAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BRYANTSBURG AND BELLEVIEW...
  BARBERSVILLE AND CANAAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3871 8555 3882 8567 3883 8563 3886 8563
      3886 8559 3889 8558 3889 8556 3892 8555
      3892 8521
TIME...MOT...LOC 0701Z 229DEG 42KT 3884 8553

RS
Special weather statement, May 23, 3:23 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 AM EDT MON MAY 23 2011

KYZ023-026-230730-
HANCOCK-OHIO-
223 AM CDT MON MAY 23 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OWENSBORO TO CENTRAL
CITY...AND MOVING EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR...PENNY SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HARTFORD...
  WYSOX AND TAFFY...

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS.

&&

LAT...LON 3748 8713 3763 8696 3767 8684 3771 8687
      3778 8683 3778 8668 3762 8665 3756 8660
      3755 8667 3740 8663 3731 8676 3733 8681
      3730 8682 3722 8691 3727 8699 3732 8700
      3736 8704 3736 8709 3733 8711 3734 8713
TIME...MOT...LOC 0722Z 259DEG 39KT 3775 8704 3725 8703

JDG
Special weather statement, May 23, 3:48 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 AM EDT MON MAY 23 2011

INZ084-089-KYZ025-230800-
CRAWFORD-MEADE-PERRY-
348 AM EDT MON MAY 23 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 339 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
ENGLISH TO 13 MILES NORTH OF HARDINSBURG...AND MOVING NORTHEAST AT
45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3830 8629 3822 8628 3821 8630 3818 8632
      3818 8634 3816 8630 3814 8629 3801 8644
      3805 8650 3805 8652 3820 8656
TIME...MOT...LOC 0748Z 264DEG 41KT 3818 8642 3798 8636

RS
Special weather statement, May 23, 3:48 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 AM CDT MON MAY 23 2011

KYZ024-026>028-061-230815-
BRECKINRIDGE-BUTLER-GRAYSON-HARDIN-OHIO-
248 AM CDT MON MAY 23 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
HAWESVILLE TO 14 MILES NORTH OF MORGANTOWN...AND MOVING EAST AT 45
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEITCHFIELD...
  SHORT CREEK AND READY...
  WINDYVILLE AND PETH...
  LILAC AND MOOK...
  WOODROW AND SADLER...

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3781 8614 3781 8611 3733 8610 3733 8612
      3733 8613 3731 8668 3760 8682
TIME...MOT...LOC 0748Z 269DEG 31KT 3792 8657 3742 8655

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 12:20 AM EDTSpecial Weather StatementLMKJefferson10 min
May 23, 1:11 AM EDTSpecial Weather StatementLMKWashington19 min
May 23, 1:42 AM EDTSpecial Weather StatementLMKJefferson18 min
May 23, 2:05 AM EDTSpecial Weather StatementLMKWashington25 min
May 23, 2:22 AM EDTSpecial Weather StatementLMKFloyd, Harrison23 min
May 23, 2:33 AM EDTSpecial Weather StatementLMKScott27 min
May 23, 2:58 AM EDTSpecial Weather StatementLMKCrawford, Dubois, Orange, Perry47 min
May 23, 3:01 AM EDTSpecial Weather StatementLMKJefferson14 min
May 23, 3:48 AM EDTSpecial Weather StatementLMKCrawford12 min
May 23, 4:03 AM EDTSpecial Weather StatementLMKWashington27 min
May 23, 4:19 AM EDTSevere Thunderstorm WarningLMKClark, Floyd, Harrison, Scott, Washington26 min
May 23, 4:40 PM EDTSpecial Weather StatementLMKDubois20 min
May 23, 4:43 PM EDTSevere Thunderstorm WarningLMKDubois32 min
May 23, 5:07 PM EDTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Perry23 min
May 23, 5:28 PM EDTSevere Thunderstorm WarningLMKCrawford, Harrison, Orange, Washington32 min
May 23, 5:44 PM EDTSpecial Weather StatementLMKFloyd, Harrison31 min
May 23, 5:51 PM EDTSevere Thunderstorm WarningLMKClark, Floyd, Harrison, Jefferson, Scott, Washington24 min
May 23, 6:05 PM EDTSevere Thunderstorm WarningLMKHarrison25 min
May 23, 6:11 PM EDTSevere Thunderstorm WarningLMKClark, Floyd, Jefferson34 min
May 23, 6:12 PM EDTSpecial Weather StatementLMKDubois33 min
May 23, 7:21 PM EDTSpecial Weather StatementLMKDubois24 min
May 23, 3:23 AM EDTSpecial Weather StatementLMKOhio7 min
May 23, 3:37 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade23 min
May 23, 4:05 AM EDTSpecial Weather StatementLMKHardin, Larue25 min
May 23, 4:28 AM EDTSpecial Weather StatementLMKBullitt, Jefferson, Marion, Nelson, Spencer, Washington32 min
May 23, 4:42 AM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby18 min
May 23, 4:57 AM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Spencer, Woodford33 min
May 23, 5:00 AM EDTSpecial Weather StatementLMKHenry, Oldham, Trimble30 min
May 23, 5:04 AM EDTSpecial Weather StatementLMKAnderson, Boyle, Larue, Marion, Mercer, Nelson and 2 more41 min
May 23, 5:11 AM EDTSpecial Weather StatementLMKAdair, Barren, Metcalfe, Taylor49 min
May 23, 5:19 AM EDTSevere Thunderstorm WarningLMKFranklin, Harrison, Scott, Woodford26 min
May 23, 5:40 AM EDTSpecial Weather StatementLMKCumberland20 min
May 23, 5:46 AM EDTSpecial Weather StatementLMKHarrison29 min
May 23, 6:00 AM EDTSpecial Weather StatementLMKBourbon, Boyle, Casey, Clark, Clinton, Fayette and 5 more45 min
May 23, 5:15 PM EDTSpecial Weather StatementLMKBreckinridge, Meade30 min
May 23, 6:29 PM EDTSpecial Weather StatementLMKSpencer31 min
May 23, 6:33 PM EDTSevere Thunderstorm WarningLMKBullitt, Henry, Jefferson, Oldham, Shelby, Spencer27 min
May 23, 7:02 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Scott, Shelby28 min
May 23, 7:38 PM EDTSpecial Weather StatementLMKAnderson, Bullitt, Franklin, Scott, Spencer22 min
May 23, 7:49 PM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.